Acute psychosis complicating induction therapy for acute lymphoblastic leukemia

Jonathan M Ducore, David A. Waller, Graham Emslie, Salvatore J. Bertolone

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Two adolescents with acute lymphoblastic leukemia developed acute psychotic episodes shortly after induction therapy, which included prednisone, was begun. Symptoms included regressive behavior, incontinence, fluctuating levels of activity, and delusions. Both patients regained normal mental status after a number of weeks. Treatment included tapering of steroid dosage, introduction of a highly structured environment, and early use of chlorpromazine. Psychosis persisted beyond discontinuation of steroid therapy, but both patients subsequently received steroids after return of normal mentation, and in neither did psychosis recur.

Original languageEnglish (US)
Pages (from-to)477-480
Number of pages4
JournalThe Journal of Pediatrics
Volume103
Issue number3
DOIs
StatePublished - 1983
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Cite this